FROM OUR EXPERTS
Remember that game show called "Press Your Luck" where contestants would battle the game of chance in order to win money. Land on a "Whammy" and all that money would be gone in an instant. Many chronic pain patients also battle the game of chance by taking way too much Tylenol each day. Only this "whammy" could cost a life.
Sometimes taking these chances is by accident because Acetaminophen is in so many products with various names like NyQuil, Vicodin, Percocet , Lortab, and the list goes on and on. The problem is that the amount of Tylenol adds up with every product consumed daily. Some people still do not realize that APAP, Acetaminophen and Tylenol are all the same thing. This lingo can be deadly to those unaware. However, some people are very aware that they are taking too much Tylenol. They choose to press their luck. Some give explanations for this reckless behavior like, "I've been O.K. so far" or "My doctor checks my liver test periodically". Someday these excuses ...
One of the frequent questions I've seen here and on other asthma websites is whether asthma can be safely treated with (cheaper) over the counter medicines. So, I thought I'd use this post to explore the answers to that question.
Before I get started, though, let's refresh your memory about a couple of asthma facts:
Asthma is very treatable. While asthma is a chronic, long-term illness that often can't be avoided in the first place, the good news is that it is fairly easily treatable in most cases. With the right treatment, people who have asthma should be able to live full, active lives without many -- or any -- limits.
The best treatment for the majority of people with asthma is a daily or twice daily inhaled steroid. Of course, no one medicine works best for everyone, but research has shown that inhaled steroids are generally the most effective asthma medicine. If they are used correctly, as prescribed, they should control your symptoms most of the time.
Getting off of pain medications usually requires an exit strategy. Anyone who has tried to abruptly discontinue a regularly used opioid (a pain medication which is chemically similar to opium that binds to opioid receptors in the body) can attest to the severe discomfort of withdrawal syndrome. The symptoms of withdrawal include: nausea, vomiting, aches, sweating, diarrhea, yawning, insomnia, irritability and gooseflesh. These symptoms indicate that the body is physically dependent on the chemical. Chemical dependency is difficult to overcome without a good strategy. That strategy should reduce the occurrence of withdrawal syndrome, the risk of relapse, and the risk of toxicity. Suboxone can help someone get off pain medications because it reduces withdrawal symptoms, cravings, and the risk of overdose.
Because Suboxone contains buprenorphine (an opioid), it serves as a substitute for other opioids and satisfies the body's need for the chemical. One advantage in converting from...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.